Jump to content

Why do side effects get better, than worse after a dosage decrease?


jr1985
 Share

Recommended Posts

Has anyone found that their side effects ease up when you first make a cut, but get worse as you become more stable?

 

When I made my 5% cut, my akathisia seemed to ease up a little, but after holding for weeks it seemed to get worse again. I'm wondering if the drop in dose disrupts the drug effect in such a way that the side effects ease up, but once stable they return?

 

I realise side effects typically ease up as you taper, but for arguements sake, lets say 18mg is enough to cause akathisia, then you're going to experience it while tapering from 37.5mg-18mg, aren't you?

2003-2011: Paroxetine,Citalopram,Effexor; Aug/Sept 2011: Effexor to Mirtazapine; Oct 2011: C/T Mirtazapine back to Effexor; Nov/Dec 2011: Fast Tapered Effexor - w/d hell; Feb 2012: Reinstated Effexor 37.5mg; June 2012: Dropped to 35.6mg; Jan 2016: Propranolol 2.5mg per day for general anxiety; Feb 2016: Finasteride 0.25mg per week to slow hair loss; 18th May - 8th June 2019: Started Vyvanse 7.5mg and increased by 7.5mg weekly to 30mg (lowest “therapeutic” dose for adults).; 21st June 2019 - 12th July: Cross tapered from venlafaxine brand Rodomel to Efexor (1/4 > 1/2 > 3/4 weekly before ditching Rodomel); 13th July 2019: Cut Vyvanse dose to 15mg; 15th July 2019: Akathisia returned after years of being free; 16th July 2019: Went back up to Vyvanse 30mg

Supplements: Omega-3, Vitamin D, Zinc, Phosphatidylserine 

Link to comment
Share on other sites

  • Administrator

That makes sense. When you make a cut, your nervous system feels the benefit, but as it accommodates to the lower dosage, the side effects return.

 

This indicates reducing is going in the right direction for you, jr.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • Moderator Emeritus

Huh. Interesting. I've heard people describe this but never really thought a lot about it. I like your hypothesis, Alto.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment
Share on other sites

  • Moderator Emeritus

That makes sense. When you make a cut, your nervous system feels the benefit, but as it accommodates to the lower dosage, the side effects return.

 

I really like that too. Simple and yet very succinct. Bonza! This would explain Mr. Anxious experience with the 10 beads of Effexor helping, and then more WD symptoms with same.. I almost cut and pasted this into his thread.

As always, LISTEN TO YOUR BODY! A proud supporter of the 10% (or slower) rule.

 

Requip - 3/16 ZERO  Total time on 25 years.

 

Lyrica: 8/15 ZERO Total time on 7 or 8 yrs.

BENZO FREE 10/13 (started tapering 7/10)  Total time on 25 years.

 

Read my intro thread here, and check the about me section.  "No matter how cynical you get, it's almost impossible to keep up." Lily Tomlin

 

 

Link to comment
Share on other sites

  • Administrator

Mr. A needs to dose consistently and stop jumping around before we can see any adverse effect pattern.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

  • Moderator Emeritus

Mr. A needs to dose consistently and stop jumping around before we can see any adverse effect pattern.

 

You don't think the effect you describe might be feeding into his waffling, his interpretation that the newer dose loses effectiveness?

As always, LISTEN TO YOUR BODY! A proud supporter of the 10% (or slower) rule.

 

Requip - 3/16 ZERO  Total time on 25 years.

 

Lyrica: 8/15 ZERO Total time on 7 or 8 yrs.

BENZO FREE 10/13 (started tapering 7/10)  Total time on 25 years.

 

Read my intro thread here, and check the about me section.  "No matter how cynical you get, it's almost impossible to keep up." Lily Tomlin

 

 

Link to comment
Share on other sites

  • Moderator Emeritus

 

Mr. A needs to dose consistently and stop jumping around before we can see any adverse effect pattern.

 

You don't think the effect you describe might be feeding into his waffling, his interpretation that the newer dose loses effectiveness?

 

I agree with Alto in this case. He hasn't stabilized enough to establish a pattern. He's in chaotic withdrawal. I don't think his symptoms were side effects of the drugs, I think they're withdrawal symptoms, and all over the place.

 

I think it's different when someone is stable, tapering in a stable manner, and notices the gradual return of one particular symptom that's known to be a side effect of the drug he's tapering.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment
Share on other sites

  • Moderator Emeritus

 

 

Mr. A needs to dose consistently and stop jumping around before we can see any adverse effect pattern.

 

You don't think the effect you describe might be feeding into his waffling, his interpretation that the newer dose loses effectiveness?

 

I agree with Alto in this case. He hasn't stabilized enough to establish a pattern. He's in chaotic withdrawal. I don't think his symptoms were side effects of the drugs, I think they're withdrawal symptoms, and all over the place.

 

I think it's different when someone is stable, tapering in a stable manner, and notices the gradual return of one particular symptom that's known to be a side effect of the drug he's tapering.

 

I thought Alto was referring to Mr. A changing the dose around from the 10 beads, repeatedly jumping on and off from that level.. while he had only taken the 10 beads for 1 day. Yes.. of course he is not stabilized from the CT attempt, and needs to give the 10 bead level a chance.

As always, LISTEN TO YOUR BODY! A proud supporter of the 10% (or slower) rule.

 

Requip - 3/16 ZERO  Total time on 25 years.

 

Lyrica: 8/15 ZERO Total time on 7 or 8 yrs.

BENZO FREE 10/13 (started tapering 7/10)  Total time on 25 years.

 

Read my intro thread here, and check the about me section.  "No matter how cynical you get, it's almost impossible to keep up." Lily Tomlin

 

 

Link to comment
Share on other sites

  • Altostrata changed the title to Why do side effects get better, than worse after a dosage decrease?
 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy